Washington, 2003High Wind in Washington, November 11, 2003
November 11, 2003 · NWS OTX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 11, 9:15 AM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 11, 9:15 AM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON...CORRECTED
915 AM PST TUE NOV 11 2003
STARTING DEC 1 2003 NWS SPOKANE WILL ISSUE TWO ROUTINE FORECAST
DISCUSSIONS EACH DAY...ONE AT 230 AM AND ANOTHER AT 230 PM.
ADDITIONAL DISCUSSIONS WILL BE ISSUED ON AN AS NEEDED BASIS FOR
FORECAST CHANGES. PLEASE CONTACT NWS SPOKANE IF YOU HAVE FEEDBACK
ON THIS PROPOSED CHANGE.
.SYNOPSIS...A WINTER WEATHER SYSTEM WILL CONTINUE TO BRING MOUNTAIN
SNOWS TO MANY LOCATIONS IN NORTHERN WASHINGTON AND THE IDAHO
PANHANDLE THROUGH THIS MORNING. HIGH PRESSURE WILL QUICKLY BUILD
INTO THE REGION TONIGHT FOR A DRYING TREND.
&&
.DISCUSSION...IMPRESSIVE AMOUNTS OF SNOWFALL ARE BEING REPORTED
ACROSS THE NORTHERN IDAHO PANHANDLE THIS MORNING. MUCH OF THE SNOW
OCCURRED ABOVE 4000 FEET. SNOW WATER EQUIVALENT AMOUNTS RANGE
ANYWHERE FROM 0.7 TO 1.21 INCHES FROM A VARIETY OF SNOWTEL AND
RAWS SITES. USING THE 10 TO 1 RATIO...BASED ON 850 MB TEMPS...
ALL THE SNOW FALLS WITHIN THE WINTER WARNING AMOUNTS. WILL LIKELY
ALLOW THE WARNING TO CONTINUE FOR A BIT LONGER. RADAR INDICATES A
FEW RETURNS FROM ONE FINAL PATCH OF PRECIPITATION. THINGS APPEAR
CLEAR UPSTREAM HOWEVER. THEREFORE ANTICIPATE THE WARNING WILL BE
CANCELED SOON.
MORNINGS UPDATE WILL ADJUST POPS SLIGHTLY IN THESE AREAS.
POPS WILL BE DROPPED SIGNIFICANTLY FOR SOUTHEASTERN ZONES NEAR
LEWISTON. IT APPEARS THAT THE FINAL SHORTWAVE IN THE PATTERN WILL
SKIP THIS AREA AND CURRENT RADAR RETURNS ARE NON-EXISTENT. THE WIND
WILL BE AMENDED AS WELL. SPEEDS HAVE DROPPED A LITTLE SOONER THAN
EXPECTED. OTHERWISE ALL PARAMETERS ON TRACK. /LERICOS
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 045 028 041 025 046/ 50 05 00 00 00
COEUR DALENE 044 028 040 024 045/ 70 10 00 00 00
PULLMAN 046 030 042 025 045/ 20 05 00 00 00
LEWISTON 051 033 045 030 051/ 10 10 00 00 00
COLVILLE 043 026 044 025 048/ 70 05 00 00 00
SANDPOINT 041 027 039 022 045/ 70 20 00 00 00
WALLACE 039 027 037 021 042/ 70 20 00 00 00
MOSES LAKE 054 029 048 030 051/ 10 00 00 00 00
WENATCHEE 054 032 048 031 050/ 10 00 00 00 00
OMAK 050 028 046 025 049/ 05 00 00 00 00
&&
.OTX...WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING THROUGH THIS MORNING FOR THE IDAHO
PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE...
WA...NONE...
&&
Hazardous weather outlook, Nov 11, 10:02 AM PST, 1 hour 58 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-121430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1002 AM PST TUE NOV 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH
IDAHO
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 11, 10:27 AM PST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1027 AM PST TUE NOV 11 2003
TIME(PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1007 AM 7 N SANDPOINT ID 8.00 INCH HEAVY SNOW
11/11/03 BONNER 8 INCHES OF NEW SNOW
OVERNIGHT
1007 AM 4 S KELLOGG ID 14.00 INCH HEAVY SNOW
11/11/03 SHOSHONE 14 INCHES OF NEW SNOW
OVERNIGHT. 4 FOOT DRIFTS OF
SNOW WITH 50 MPH WIND
GUSTS. ELEVATION 6000 FEET.
1007 AM 5 E MULLAN ID 12.00 INCH HEAVY SNOW
11/11/03 SHOSHONE NEW SNOW OVERNIGHT.
MJFHigh Wind, Lower Garfield & Asotin
- When
- November 11, 12:00 PM PST to 1:00 PM PST
- Where
- Lower Garfield & Asotin forecast zone
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 46.312, -117.374 (the zone’s center; the record gives no point)
Windy conditions developed over extreme southeast Washington during the afternoon of November 11th. While the highest wind gust measured in the region was 43 mph, a stronger wind gust in Asotin, Washington blew a tree down and damaged a house.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, November 11, 20033 deaths · 2 events
- Winter Weather in New York, November 11, 20036 injured · 5 events
- Flash Flooding and Debris Flows in Puerto Rico, November 11, 20031 injured · 12 events
- Wildfire in Oregon, November 11, 2003$16,000 · 1 event
- Dense Fog in Kansas, November 11 to 12, 20038 events
- High Wind in Colorado, November 11, 200389 kt wind · 4 events
- Winter Storm in North Dakota, November 11 to 12, 20034 events
- High Wind in Montana, November 11, 200353 kt wind · 3 events
- Heavy Rain in U.S. Virgin Islands, November 11 to 12, 20031 event
- High Wind in Washington, November 11, 200350 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335174.